Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 6, NWS Eureka, CA

January 20, 2014

NWS Eureka, CA issued this small craft advisory at Jan 20, 2014, 2:30 AM PST. It took effect at Jan 20, 2014, 3:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 2:30 AM PST (10:30 UTC)
In effect from
Jan 20, 2014, 3:00 PM PST
Expired
Jan 21, 2014, 9:00 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WHUS76 KEKA 201030
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PST MON JAN 20 2014

PZZ450-455-201830-
/O.NEW.KEKA.SC.Y.0006.140120T2300Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PST TUESDAY. 

* WAVES...W SWELL 7 TO 9 FT AT 14 TO 16 SECONDS WILL BUILD TO 10
  TO 12 FT LATE THIS AFTERNOON...THEN SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-201830-
/O.EXT.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST TUESDAY.

* WAVES...W 8 TO 10 FT AT 15 TO 17 SECONDS WILL SUBSIDE SLIGHTLY
  THIS MORNING BEFORE BUILDING TO 11 TO 13 FT THIS AFTERNOON AND
  EVENING. SEAS WILL SUBSIDE TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-201830-
/O.EXT.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST TUESDAY.

* WAVES...W 8 TO 10 FT AT 15 TO 17 SECONDS WILL SUBSIDE SLIGHTLY
  THIS MORNING BEFORE BUILDING TO 11 TO 13 FT THIS AFTERNOON AND
  EVENING. SEAS WILL SUBSIDE TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
416 
WHUS76 KEKA 201618
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
818 AM PST MON JAN 20 2014

PZZ470-210030-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
818 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY. 

* WAVES...W BUILDING TO 11 TO 13 FT THIS AFTERNOON AND EVENING.
  SEAS WILL SUBSIDE TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-210030-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
818 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY. 

* WAVES...W BUILDING TO 11 TO 13 FT THIS AFTERNOON AND EVENING.
  SEAS WILL SUBSIDE TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-210030-
/O.CON.KEKA.SC.Y.0006.140120T2300Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
818 AM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 AM PST TUESDAY. 

* WAVES...W BUILDING TO 10 TO 12 FT LATE THIS AFTERNOON...THEN
  SUBSIDING ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
614 
WHUS76 KEKA 202211
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
211 PM PST MON JAN 20 2014

PZZ470-210615-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
211 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY. 

* WAVES...W BUILDING TO 14 FT AT 15 SECONDS LATE THIS AFTERNOON.
  SEAS WILL SUBSIDE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-210615-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
211 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY. 

* WAVES...W BUILDING TO 14 FT AT 15 SECONDS LATE THIS AFTERNOON.
  SEAS WILL SUBSIDE ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-210615-
/O.CON.KEKA.SC.Y.0006.140120T2300Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
211 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* WAVES...W BUILDING TO 13 FT NEAR 16 SECONDS LATE THIS
  AFTERNOON. SEAS WILL SUBSIDE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
218 
WHUS76 KEKA 210456
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PST MON JAN 20 2014

PZZ450-455-211300-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
856 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY...

* WAVES...W 12 TO 14 FT AT 17 SECONDS. SEAS WILL BEGIN TO SUBSIDE
  EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211300-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
856 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM TUESDAY...

* WAVES...W 12 TO 14 FT AT 17 SECONDS. SEAS WILL BEGIN TO SUBSIDE
  TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-211300-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM TUESDAY...

* WAVES...W 12 TO 14 FT AT 17 SECONDS. SEAS WILL BEGIN TO SUBSIDE
  ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
677 
WHUS76 KEKA 211033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PST TUE JAN 21 2014

PZZ450-455-211700-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
233 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES...W 10 TO 12 FT AT 16 TO 18 SECONDS WILL CONTINUE TO
  SUBSIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211845-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WAVES...W 12 TO 14 FT AT 16 TO 18 SECONDS WILL SUBSIDE THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-211845-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WAVES...W 11 TO 13 FT AT 16 TO 18 SECONDS WILL SUBSIDE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
003 
WHUS76 KEKA 211644
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 AM PST TUE JAN 21 2014

PZZ450-455-211745-
/O.EXP.KEKA.SC.Y.0006.000000T0000Z-140121T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
844 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

$$

PZZ470-220045-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140122T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
844 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WAVES...W 12 TO 14 FT AT 16 SECONDS WILL SUBSIDE THIS AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-212300-
/O.CON.KEKA.SC.Y.0005.000000T0000Z-140121T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 AM PST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WAVES...W 11 TO 13 FT AT 16 SECONDS WILL SUBSIDE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:49 PM PST, 10 hours 41 minutes earlier.

Area forecast discussion, Jan 19, 3:49 PM PST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
349 PM PST SUN JAN 19 2014

.SYNOPSIS...A RIDGE OF HIGH PRESSURE ALOFT CONTINUES TO BRING DRY
WEATHER TO THE WEST COAST THROUGH NEXT WEEK.

&&

.DISCUSSION...A WEAK WAVE IS CURRENTLY MOVING THROUGH AND HAS
BROUGHT A FEW HIGH CLOUDS TO THE AREA. OFFSHORE FLOW HAS STARTED
TO STRENGTHEN BUT THE FOG HAS BEEN SLOW TO PUSH OF THIS AFTERNOON
AND THERE IS STILL SOME SITTING OFF HUMBOLDT BAY. ORIGINAL
THINKING WAS THAT WITH THE OFFSHORE FLOW IT WOULD STAY CLEAR
OVERNIGHT...HOWEVER WITH THE STRATUS AND FOG LINGERING JUST
OFFSHORE FROM HUMBOLDT BAY TO CAPE MENDOCINO EXPECT IT MAY RETURN
THIS EVENING. CRESCENT CITY IS MORE LIKELY TO STAY CLEAR OVERNIGHT
WITH STRONGER OFFSHORE FLOW UP THERE. OFFSHORE FLOW IS EXPECTED TO
INCREASE OVERNIGHT SO FOG MAY DIMINISH TOWARDS MORNING.

MONDAY ANY CLOUDS THAT DO FROM ALONG THE COAST OR IN THE INLAND
VALLEYS SHOULD CLEAR FAIRLY QUICKLY. TEMPERATURES INLAND WILL WARM
A BIT AND THERE SHOULD BE PLENTY OF SUNSHINE.

TUESDAY WILL BE MAINLY SIMILAR TO MONDAY...ALTHOUGH A FEW HIGH
CLOUDS ARE POSSIBLE IN THE AFTERNOON DUE TO A WEAK SYSTEM
APPROACHING THE AREA. THIS SYSTEM LOOKS TO RIDE UP OVER THE RIDGE
TUESDAY NIGHT AND THEN SINK DOWN AS AN INSIDE SLIDER ON WEDNESDAY.
THIS IS A PRETTY DRY TRAJECTORY SO A FEW ISOLATED SHOWERS OVER THE
MTNS ARE EXPECTED TO BE THE EXTENT OF THE RAIN WE SEE FROM IT.
COASTAL CLOUDS AND STRATUS WILL LIKELY RETURN AT THE IMMEDIATE
COAST STARTING ON TUESDAY AFTERNOON/EVENING AS THE FLOW PATTERN
SWITCHES.

WEDNESDAY AS THE LOW MOVES DOWN OVER NEVADA FLOW WILL BECOME
OFFSHORE AND SKIES WILL CLEAR QUICKLY. THERE ARE STILL SOME TIMING
DIFFERENCES WITH THE ECMWF AND GFS BUT THE BOTH ARE DRY AND SHOW
THE INSIDE SLIDER TYPE SYSTEM. WEDNESDAY NIGHT INTO THURSDAY
MORNING WILL LIKELY SEE SOME POOR RH RECOVERIES OVER HIGHER
ELEVATIONS AND GUSTY WINDS.

THURSDAY NIGHT THROUGH THE WEEKEND THE RIDGE OF HIGH PRESSURE AND
OFFSHORE IS EXPECTED TO BRING MORE SUNNY SKIES AND DRY WEATHER.
THE MODELS ARE HINTING AT A WEAK UPPER LEVEL LOW OVER CENTRAL CA
WHICH WOULD HELP TO STRENGTHEN OFFSHORE FLOW ON FRIDAY. THE FLOW
BEGINS TO WEAKEN ON THE WEEKEND WHICH MAY ALLOW SOME CLOUDS TO
FORM SUNDAY MORNING AT THE COAST. MKK

&&

.AVIATION...VISIBLE SATELLITE SHOWS AREAS OF STRATUS ALONG THE
COAST. SURFACE OBSERVATIONS SHOW HUGE FLUCTUATIONS FROM VFR IN THE
CLEAR SKIES TO LIFR IN THE AREAS OF STRATUS/FOG. THE BEST GUESS IS
THE STRATUS WILL BUILD ALONG THE COAST THIS EVENING, BRINGING
IFR/LIFR CONDITIONS. INLAND, EXPECT VFR TO PREVAIL.

&&

.MARINE...NEARSHORE BUOY OBSERVATIONS SHOW LIGHT WINDS AND SEAS
AROUND 10 FT NEAR 15 SEC. THIS IS SLIGHTLY LOWER THAN WHAT THE
SWAN MODEL IS SHOWING, SO DROPPED THE SCA FOR THE INNER WATERS AND
CHANGED THE END TIME OF THE SCA FOR THE OUTER WATERS TO END
SOONER. A WEAK PRESSURE GRADIENT WILL ALLOW LIGHT TO MODERATE
WINDS TO PREVAIL THROUGH THE MIDDLE OF THIS WEEK. A SERIES OF
LARGE WESTERLY SWELLS GENERATED FROM DISTANT STORMS WILL PROPAGATE
THROUGH THE WATERS THIS WEEK. THE NEXT SWELL SHOULD ARRIVE ON
MONDAY. ANOTHER SET OF SCA'S MAY BE NEEDED FOR THIS SWELL ON
MONDAY. HOWEVER, GIVEN THE MARGINAL MODEL PERFORMANCE CHOSE TO
HOLD OFF ISSUING ANOTHER SCA UNTIL THE SWELL PASSES OFFSHORE BUOY
#2, WHICH SHOULD BE IN THE NEXT FEW HOURS. THE PRESSURE GRADIENT
SHOULD STRENGTHEN MIDWEEK, BRINGING INCREASED NORTHERLY WINDS AND
SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
    SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 19, 3:37 AM PST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
337 AM PST SUN JAN 19 2014

CAZ001>004-076-201145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
337 AM PST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.